California, 2007

Heat in California, March 11 to 16, 2007

March 11 to 16, 2007 · NWS STO · 3 events in 3 counties and zones

Persistent strong high pressure over Northern California led to an extended period of warmer than normal high temperatures.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS STO wrote it up.

Persistent strong high pressure over Northern California led to an extended period of warmer than normal high temperatures.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before the first event at Mar 10, 9:20 PM PST, 2 hours 40 minutes earlier.

Area forecast discussion, Mar 10, 9:20 PM PST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
920 PM PST SAT MAR 10 2007

.DISCUSSION...
BROAD EAST PACIFIC HIGH PRESSURE BROUGHT SEASONABLY MILD
TEMPERATURES TO NORCAL TODAY...WITH MUCH OF THE CENTRAL VALLEY
TOPPING OUT IN THE LOWER TO MIDDLE 70S.  UPPER RIDGE AXIS IS PROGGED
TO AMPLIFY AND SHIFT EASTWARD OVER THE NEXT 24 HOURS RESULTING IN A
60-80 METER HEIGHT RISE AT 500 MBS. THIS HELPS TO PRODUCE 4-6 DEG C
OF WARMING AT 850 MBS...WHICH MIXED DRY ADIABATICALLY TO THE SURFACE
WOULD SUPPORT MAX TEMPS IN THE LOWER 80S FOR MUCH OF THE VALLEY ON
SUNDAY. THE 00Z NGM MOS SUPPORTS THIS IDEA. ONE NOTEWORTHY ITEM IS
THAT THIS WARMER SOLUTION WOULD PUT SEVERAL HIGH TEMPERATURE RECORDS
IN JEOPARDY. WILL SEND A QUICK UPDATE TO BUMP UP TEMPS FOR SUNDAY
AND MENTION RECORD OR NEAR-RECORD HIGHS.

REMAINDER OF FORECAST LOOKS GOOD AND NO OTHER CHANGES ARE PLANNED.

JJ
&&

.AVIATION...
VFR CONDS WITH A FEW MID AND HI CLDS AS A RDG OF HI PRES MVS OVR THE
AREA. HOWEVER...COULD SEE SOME PTCHY FG DVLPG AGAIN IN THE BAY
AREA...NRN SJ VLY...AND MTN VLYS LT TNGT AND SUN MORNING...WITH
ISOLD MVFR CIGS AND VSBYS PSBL.

&&

.STO WATCHES/WARNINGS/ADVISORIES...NONE.

&&
Hazardous weather outlook, Mar 10, 5:20 AM PST, 18 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SACRAMENTO CA
520 AM PST SAT MAR 10 2007

CAZ013>019-063-064-066>069-111500-
SHASTA LAKE AREA/NORTHERN SHASTA COUNTY-
BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY-
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES-
CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE-
EAST FOOTHILLS/NORTH SACRAMENTO VALLEY-
WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA-
700 AM PST SAT MAR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT
(LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO

Event by event

3 heat. Local standard time, as filed.

Heat, Northern Sacramento Valley

When
March 11, 12:00 AM PST to March 15, 11:59 PM PST
Where
Northern Sacramento Valley forecast zone
Reported by
ASOS

Daily high temperature records were set or tied in Redding and Red Bluff on the 11th and 15th.|In Redding:|On the 11th...the temperature reached 87 degrees, which broke the previous record of 85 degrees set in 1934. On the 15th...the temperature reached 86 degrees, which tied the record previously set in 1972.|In Red Bluff:|On the 11th...the temperature reached 86 degrees, which broke the previous record of 82 degrees set in 1916. On the 15th...the temperature reached 86 degrees, which broke the previous record of 84 degrees set in 2004.|

Heat, Southern Sacramento Valley

When
March 11, 12:00 AM PST to March 16, 11:59 PM PST
Where
Southern Sacramento Valley forecast zone
Reported by
ASOS

Daily high temperature records were set or tied at the Downtown Sacramento and/or Sacramento Executive Airport sites on the 11th, 12th, 13th, 15th, and 16th.|At Sacramento Executive Airport:|On the 11th...the temperature reached 77 degrees, which broke the previous record of 74 degrees set in 1998. On the 13th...the temperature reached 81 degrees, which broke the previous record of 78 degrees set in 1994. On the 15th...the temperature reached 82 degrees, which broke the previous record of 81 degrees set in 2004. On the 16th, the temperature reached 83 degrees, which tied the record initially set in 1972.|At Downtown Sacramento:|On the 12th...the temperature reached 81 degrees, which broke the previous record of 80 degrees which had last been reached in 2005. On the 13th...the temperature reached 83 degrees, which broke the previous record of 82 degrees set in 2004.

Heat, Northern San Joaquin Valley

When
March 12, 12:00 AM PST to March 16, 11:59 PM PST
Where
Northern San Joaquin Valley forecast zone
Reported by
ASOS

Daily high temperature records were set or tied at Stockton and/or Modesto on the 12th, 13th, 15th, and 16th.|At Stockton:|On the 12th...the temperature reached 80 degrees, which broke the previous record of 78 degrees set in 1959. On the 13th...the temperature reached 84 degrees, which broke the previous record of 78 degrees set in 2004. On the 15th...the temperature reached 82 degrees, which broke the previous record of 81 degrees set in 1972. On the 16th, the temperature reached 87 degrees, which broke the previous record of 86 degrees set in 1972.|At Modesto:|On the 12th...the temperature reached 81 degrees, which broke the previous record of 80 degrees set in 1959. On the 13th...the temperature reached 84 degrees, which broke the previous record of 81 degrees set in 1993. On the 15th...the temperature reached 81 degrees, which tied the record initially set in 1972. On the 16th...the temperature reached 87 degrees, which broke the previous record of 86 degrees set in 1972.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in California in 2007Every state in 2007This day in weather historyWarnings in California, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17539, 17540, 17541.